2017 年 25 巻 1 号 p. 1-4
We experienced a pancreatic cancer patient whose muscle cramp arose by using S-1 was improved by the administration of a Kampo formulation Goshajinkigan (GJG).
Eighty-year-old female was diagnosed as having unresectable pancreatic cancer and then chemotherapy with S-1 and gemcitabine was initiated. After 4th course, gemcitabine had been discontinued by the toxicity, and then single administration for two weeks of a dose of 80 mg of S-1 was continued every three weeks. She often experienced muscle cramp at low legs, and she visited the emergency room with complaint of gait disturbance due to worse of muscle cramps. Her biochemical study showed almost normal electrolytes levels. Then a Kampo formulation Shakuyaku-kanzo-to (SKT), which was thought to be rapid-acting for these symptoms, was administered because of her sustained marked symptoms. No effect of SKT on these symptoms was observed; therefore, GJG was selected by Kampo medicine physician in combination with her complaints and body status. The administration of GJG was started 2.5 g once a day and then dose escalation was scheduled because it might induce gastrointestinal disorders. Since dose was escalated 5 g twice a day 2 weeks after initiation, incidence of muscle cramp was reduced three times a week. After 7 weeks, symptoms were disappeared. At this moment, she can continue the chemotherapy with S-1 under control of adverse event by the administration of 5 g of GJG twice a day.